Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online
Ask a Urologist   »  

Hematuria,BPH,cytoscopy,bleeding,enlarged prostrate,inflammation

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
I am 65, 5'8", 130. 6 months ago I experienced hematuria. I have BPH, cystoscopy revealed bleeding from enlarged prostate, began Avodart, bleeding ceased. 2 days ago bleeding reoccurred. Both times bleeding began after groin "strain" or trauma, first from swimming, then from mis-stepping off treadmill in gym; I have severe pain in groin now (orthopedist says likely from lack of any cartilege in hip, based on x-ray). Took anti-inflammatory meds after both incidents. Urologist believes enlarged prostate cause of bleeing first time, discounts "exercise" as cause. I will see him again next week. Bleeding ceased after about a week, and after beginning Avodart first time. I am still on Avodart, and it has helped urinary issues considerably. Can anti-inflammatory, or even modest alcohol consumption, cause/contribute to hematuria?
Posted Fri, 27 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 13 hours later

Thank you for posting your query.

I understand your concern.

You need to get yourself investigated with a CT scan of the pelvis region and also a cystoscopy of the urinary tract to rule out any other pathology.

In case these tests are normal, hematuria is most likely to be a consequence of Prostate hypertrophy and it should be controlled with Avodart.

However, if you keep getting recurrent episodes of hematuria then you may have to go in for surgical removal of the Prostate.

Neither antiinflammatory drugs or alcohol consumption can cause/contribute to hematuria.

Hope I have answered your query. I will be available for your follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor